Service interruption on Monday 11 July from 12:30 to 13:00: all the sites of the CCSD (HAL, Epiciences, SciencesConf, AureHAL) will be inaccessible (network hardware connection).
Skip to Main content Skip to Navigation
Journal articles

An algebraic solution for the Candecomp/PARAFAC decomposition with circulant factors

Abstract : The Candecomp/PARAFAC decomposition (CPD) is an important mathematical tool used in several fields of application. Yet, its computation is usually performed with iterative methods which are subject to reaching local minima and to exhibiting slow convergence. In some practical contexts, the data tensors of interest admit decompositions constituted by matrix factors with particular structure. Often, such structure can be exploited for devising specialized algorithms with superior properties in comparison with general iterative methods. In this paper, we propose a novel approach for computing a circulant-constrained CPD (CCPD), i.e., a CPD of a hypercubic tensor whose factors are all circulant (and possibly tall). To this end, we exploit the algebraic structure of such tensor, showing that the elements of its frequency-domain counterpart satisfy homogeneous monomial equations in the eigenvalues of square circulant matrices associated with its factors, which we can therefore estimate by solving these equations. Then, we characterize the sets of solutions admitted by such equations under Kruskal's uniqueness condition. Simulation results are presented, validating our approach and showing that it can help avoiding typical disadvantages of iterative methods.
Complete list of metadata

Cited literature [31 references]  Display  Hide  Download
Contributor : José Henrique De Morais Goulart Connect in order to contact the contributor
Submitted on : Tuesday, March 17, 2015 - 9:44:24 AM
Last modification on : Saturday, June 25, 2022 - 11:15:54 PM
Long-term archiving on: : Monday, April 17, 2017 - 4:23:28 PM


Files produced by the author(s)


  • HAL Id : hal-00967263, version 2



José Henrique de Morais Goulart, Gérard Favier. An algebraic solution for the Candecomp/PARAFAC decomposition with circulant factors. SIAM Journal on Matrix Analysis and Applications, Society for Industrial and Applied Mathematics, 2014, 35 (4), pp.1543-1562. ⟨hal-00967263v2⟩



Record views


Files downloads